Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 328, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 22, 2011, 6:45 PM CDT for Russell County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 22, 2011, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Russell County, KS
The radar
The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS53 KICT 222345
SVRICT
KSC167-230030-
/O.NEW.KICT.SV.W.0328.110722T2345Z-110723T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF
RUSSELL...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...GORHAM...BUNKER HILL AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3889 9904 3894 9882 3888 9867 3870 9879
3872 9899
TIME...MOT...LOC 2345Z 217DEG 13KT 3880 9890
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL3 follow-up statements
674
WWUS53 KICT 222357
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT FRI JUL 22 2011
KSC167-230030-
/O.CON.KICT.SV.W.0328.000000T0000Z-110723T0030Z/
RUSSELL KS-
657 PM CDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RUSSELL COUNTY UNTIL 730 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF RUSSELL...MOVING
NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
RUSSELL...BUNKER HILL AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3889 9904 3894 9882 3888 9867 3870 9879
3872 9899
TIME...MOT...LOC 2358Z 219DEG 14KT 3882 9885
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL910
WWUS53 KICT 230014
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT FRI JUL 22 2011
KSC167-230030-
/O.CON.KICT.SV.W.0328.000000T0000Z-110723T0030Z/
RUSSELL KS-
714 PM CDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
RUSSELL COUNTY UNTIL 730 PM CDT...
AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSSELL...MOVING NORTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
BUNKER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3874 9877 3875 9892 3888 9897 3894 9882
3888 9867
TIME...MOT...LOC 0015Z 219DEG 14KT 3887 9880
WIND...HAIL 60MPH <.75IN
$$
DARMOFAL846
WWUS53 KICT 230022
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT FRI JUL 22 2011
KSC167-230033-
/O.EXP.KICT.SV.W.0328.000000T0000Z-110723T0030Z/
RUSSELL KS-
722 PM CDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RUSSELL COUNTY WILL
EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3874 9877 3875 9892 3888 9897 3894 9882
3888 9867
TIME...MOT...LOC 0023Z 219DEG 14KT 3889 9877
$$
DARMOFALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:30 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 22, 6:30 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 630 PM CDT FRI JUL 22 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU ISOLATED-SCATTERED THUNDERSTORMS LIKELY TO PERSIST THROUGH MID EVENING ACROSS CENTRAL AND SOUTHWEST KS. WILL UTILIZE TEMPO TS AT RSL WITH CB CLOUD GROUPS AT HUT AND SLN WHICH HAVE A LESSER PROBABILITY OF A DIRECT HIT. GUSTY WINDS WILL BE THE MAIN CONCERN NEAR ANY OF THESE STORMS. OTHERWISE...VFR CONDITIONS OUTSIDE OF ANY STORMS TONIGHT INTO SATURDAY. JMC && .PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUL 22 2011/ DISCUSSION... TONIGHT: ISOLATED CONVECTION WILL LIKELY PERSIST UNTIL AROUND SUNSET IN CENTRAL KANSAS. OTHERWISE EXPECT DRY CONDITIONS AND MILD/WARM TEMPERATURES. SAT-SAT NIGHT: WILL CONTINUE SMALL CHANCES FOR LATE AFTERNOON/EVENING THUNDERSTORMS IN CENTRAL KS...AND THIS IS DEPENDENT ON CONVECTION FRI NIGHT LEAVING ENOUGH OF A BOUNDARY TO INITIATE STORMS. OTHERWISE NO REAL CHANGE IN TEMPERATURES/HEAT INDICES. SUN-SUN NIGHT: UNCLEAR WHY NAM/GFS HAVE BEEN SO AGRESSIVE BREAKING OUT CONVECTION SUN AFTER/EVENING...GIVEN THAT HEIGHTS/TEMPERATURES ALOFT ARE NOT CHANGING SIGNIFICANTLY. CHANCES DO APPEAR TO INCREASE A BIT SUN NIGHT...WITH A 850MB BAROCLINIC ZONE CUTTING ACROSS NE KS. NE SECTIONS OF FORECAST AREA COULD GET CLIPPED BY STORMS DURING THE NIGHT...BUT WESTWARD EXTENT IS VERY QUESTIONABLE. GIVEN LATEST TEMPERATURE/DEWPOINT FORECASTS...WILL EXTEND EXCESSIVE HEAT WARNING ANOTHER DAY AREAWIDE. MON-FRI: GIVEN LITTLE IF ANY CHANGE IN FORECAST HEIGHTS THROUGHOUT THE PERIOD...DO NOT ANTICIPATE ANY SIGNIFICANT RELIEF FROM ONGOING HEAT WAVE...WITH TRIPLE DIGITS LIKELY OVER MOST OF THE AREA EACH DAY. AFTERNOON HEAT INDICES WILL ALSO BE IN THE TRIPLE DIGITS EACH DAY OVER MOST LOCATIONS...AND HEADLINES WILL LIKELY BE NEEDED. THERE IS A CHANCE THAT OUTFLOW AND/OR FRONT WILL WORK INTO CENTRAL KS LATE WEEK...BUT TIMING AND HOW FAR SOUTH BOUNDARY WILL GO IS QUESTIONABLE. BEST ESTIMATE AT THIS TIME FOR PRECIPITATION IN CENTRAL KS IS ON THU NIGHT. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR THUNDERSTORMS IN CENTRAL KANSAS THIS AFTERNOON. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD FOR ALL TAF SITES. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON THAT COULD IMPACT KRSL AND KSLN. THE BEST CHANCE FOR THESE ISOLATED STORMS WILL BE AT KRSL AND HAVE INCLUDED A CB GROUP FOR THE AFTERNOON HOURS. CONFIDENCE WAS NOT HIGH ENOUGH TO INCLUDE A FULL TEMPO OR FM GROUP AT THIS TIME. OTHERWISE...EXPECT SOUTH TO SOUTHEASTERLY WINDS TO PREVAIL UNDER MOSTLY CLEAR SKIES. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 104 78 102 / 10 10 10 10 HUTCHINSON 79 103 78 102 / 20 10 20 10 NEWTON 79 103 78 102 / 10 10 10 10 ELDORADO 78 101 76 102 / 10 10 10 10 WINFIELD-KWLD 80 103 80 103 / 10 10 10 10 RUSSELL 77 103 75 101 / 30 10 20 20 GREAT BEND 77 104 76 101 / 30 10 20 10 SALINA 80 104 78 101 / 20 10 20 20 MCPHERSON 79 104 77 102 / 20 10 20 10 COFFEYVILLE 79 104 78 103 / 10 10 10 10 CHANUTE 78 102 77 103 / 10 10 10 10 IOLA 78 102 77 104 / 10 10 10 10 PARSONS-KPPF 79 104 78 103 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SUNDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 22, 4:32 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 432 PM CDT FRI JUL 22 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 432 PM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT DANGEROUS HEAT WILL AFFECT THE ENTIRE AREA THROUGH THE EARLY EVENING HOURS...PLEASE CHECK THE EXCESSIVE HEAT WARNING FOR DETAILS. ISOLATED STORMS WILL PERSIST UNTIL AROUND SUNSET OVER MAINLY CENTRAL KANSAS. STORMS ARE MOST LIKELY WEST OF A LINE FROM HUTCHINSON TO SALINA. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING 50 MPH WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH SUNDAY. CHECK THE EXCESSIVE HEAT WARNING FOR ADDITIONAL DETAILS. TRIPLE DIGIT HEAT INDICES WILL CONTINUE THROUGH AT LEAST THURSDAY. ADDITIONAL WARNINGS AND/OR ADVISORIES WILL LIKELY BE NEEDED. THERE ARE SLIGHT CHANCES FOR STORMS SATURDAY NIGHT AND SUNDAY AFTERNOON ACROSS CENTRAL KANSAS. THESE COULD PERSIST MOST OF SUN NIGHT...AND AFFECT A SMALL PART OF THE FLINT HILLS AND SOUTHEAST KANSAS. ANY OF THE STORMS THAT DEVELOP COULD BE STRONG. VERY HIGH FIRE DANGER IS FORECAST SOUTHWEST OF A LINE FROM GREAT BEND TO WELLINGTON ON SATURDAY...TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Jul 22, 6:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT FRI JUL 22 2011 KSZ032-230015- RUSSELL- 640 PM CDT FRI JUL 22 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWEST RUSSELL COUNTY... AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF GALATIA...OR 9 MILES SOUTHWEST OF RUSSELL...AND MOVING NORTHEAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:50 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Russell | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.